Topic Options
#6341 - 11/22/06 03:43 PM oral steriod
NESSAS MOMMY Offline
Member

Registered: 11/22/06
Posts: 27
Loc: NY
Has any of the kids been on Prednisone? Well, Nessa has taken iy many times since she was born. Bad asthma. Anyway, the other night she had a bad side effect and it was the scariest thing ever. The Drs say it happened cause she had no food in her tummy. She went into a rage. Literally hitting and screaming and pulling out her hair for like 45 mins. The Dr said no hospital. Just let it come out of her system by itself. Needless to say it was a long nite of crying for her and I. Its horrable watching her do that. Just needed to vent. Happy Thanksgiving

Top
#6342 - 11/22/06 04:41 PM Re: oral steriod
threerxli Offline
Member

Registered: 01/14/03
Posts: 515
Loc: virginia
Prednisone is a drug that has to be tapered off. My oldest son and I have to take it regularly for our asthma too. He can get moody also, when tapering off, and I have had horrible body cramps when ending prednisone. The DR says thats the "risk" (benefit out weighs the risk)we have to deal with to breath, but I wish there was a better way. Sometimes the Dr will give another packet to help out with it, and it helps. Have you talked to your prescribing Dr, after the ER? Sometimes, the ER is not as good about treatments for young children.

Top
#6343 - 11/22/06 09:40 PM Re: oral steriod
didi4nyc Offline
Member

Registered: 03/21/06
Posts: 168
Loc: ny
Prednisone was amazing for my skin but emotionally it took me on ride. I went into deep depression because i came of it to quickly. I loved the results hated the mood swings.

Top
#6344 - 11/23/06 01:23 AM Re: oral steriod
Chrissie Offline
Member

Registered: 07/20/06
Posts: 122
Loc: The Gap, Brisbane, Qld Austral...
Prednisone:

I do not ichthyosis but another condition that requires me to take Prednisone occasionally. I am 55 and a nurse.

I am well aware of the side effects and for many they are unpleasant. We all vary in this.

If I am quick enough to pick up on my symptoms three days of pills are enough. But if I don't have them, I end up on IV treatment and that is my absolute dread, as I require high doses far beyond the recommended dose.

For me it plays havoc with my stomach(the pain is excuriating),my sleep, my apetite and my weigh goes through the roof. I talk at the rate of knots. I have an overwhelming feeling of well being. Which doesn't make any sense when you feel so ill with the other effects mentioned. It doesn't agree with me and I end up with Cushing syndrome (Moon face). To the point I am unrecognisable. But it is a wonder drug and I wouldn't be without it when I need it. All side effects go away when out of my system.

The discomfort for Nessa is REAL and the Doctor can give you medication to help the stomach, DEMAND it. You know your child.

I can't stress enough it is VERY important that you are monitored very closely by a Doctor when you come off the medication. It is essential to reduce it slowly to meet the needs of the individual. Do make your Doctor aware, especially when YOU know the child that may not be able to express the feeling they are experiencing.
Hope all works out for you.
Kind thoughts
Chrissie

Top

Moderator:  Laura Phillips, Sideshow_bob 

Copyright 2012 Ichthyosis Information